Alert archive / Minnesota / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Grand Forks, ND

January 28, 201310 counties in Minnesota; 4 counties in North Dakota

NWS Grand Forks, ND issued this winter storm warning at Jan 28, 2013, 2:33 PM CST for 10 counties in Minnesota; 4 counties in North Dakota. It was in force for 15 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 28, 2013, 2:33 PM CST (20:33 UTC)
Expired
Jan 29, 2013, 6:00 AM CST
In force
15 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 102 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 5:07 AM CSTHEAVY SNOW 6Bagley, MNRELAYED VIA FACEBOOK.
Jan 29, 5:13 AM CSTHEAVY SNOW 10Vergas, MNRELAYED VIA FACEBOOK.
Jan 29, 5:44 AM CSTHEAVY SNOW 12Pennington, MNRELAYED VIA FACEBOOK.
Jan 29, 5:45 AM CSTHEAVY SNOW 5.8Sabin, MN24-HOUR TOTAL.
Jan 29, 5:50 AM CSTHEAVY SNOW 10.53 Se Breckenridge, MN24-HOUR TOTAL.
Jan 29, 5:54 AM CSTHEAVY SNOW 10.53 E Bemidji, MNWAS STILL SNOWING AT TIME OF OBSERVATION.
Jan 29, 5:54 AM CSTHEAVY SNOW 11Laporte, MNWAS STILL SNOWING AT TIME OF OBSERVATION.
Jan 29, 5:57 AM CSTHEAVY SNOW 134 S Mooreton, NDRELAYED VIA FACEBOOK.
Jan 29, 6:00 AM CSTHEAVY SNOW 7.1Kindred, NDLIQUID EQUIVALENT 1.00 INCH.
Jan 29, 6:00 AM CSTHEAVY SNOW 8Abercrombie, NDLIQUID EQUIVALENT 0.77 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS43 KFGF 282033
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
233 PM CST MON JAN 28 2013

...SIGNIFICANT SNOWFALL EXPECTED LATE THIS AFTERNOON INTO EARLY
TUESDAY MORNING...

.A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK FROM THE CENTRAL
PLAINS LATE THIS AFTERNOON TO EASTERN IOWA BY EARLY TUESDAY
MORNING. A BAND OF SNOW ASSOCIATED WITH THIS SYSTEM WILL CONTINUE
TO LIFT NORTHEASTWARD ACROSS SOUTHEAST NORTH DAKOTA INTO WEST
CENTRAL AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND THIS
EVENING...WITH SNOW BECOMING HEAVY AT TIMES. INITIALLY...A BRIEF
PERIOD OF A MIX OF SNOW AND FREEZING RAIN IS POSSIBLE...BEFORE THE
PRECIPITATION TRANSITIONS TO ALL SNOW. THE HEAVIEST SNOWFALL
TOTALS ARE EXPECTED TO OCCUR IN FAIRLY NARROW BAND...WITH LIGHTER
TOTALS ON EITHER SIDE OF THIS BAND. THUS THE POTENTIAL EXISTS FOR
A SHARP CUTOFF BETWEEN AREAS RECEIVING SIGNIFICANT SNOWFALL AND
THOSE AREAS RECEIVING LITTLE SNOW...AND SOME UNCERTAINTY REMAINS
EXACTLY WHERE THE HEAVIEST TOTALS WILL OCCUR.

MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291200-
/O.UPG.KFGF.WS.A.0003.130128T2100Z-130129T1200Z/
/O.NEW.KFGF.WS.W.0002.130128T2033Z-130129T1200Z/
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON...
GWINNER...WAHPETON
233 PM CST MON JAN 28 2013

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...LIGHT SNOW WILL DEVELOP BY LATE THIS AFTERNOON. A BRIEF
  PERIOD OF FREEZING RAIN OR A MIX OF FREEZING RAIN AND SNOW IS
  POSSIBLE BEFORE TRANSITIONING TO ALL SNOW EARLY IN THE EVENING.
  THE SNOW IS EXPECTED TO BE HEAVY AT TIMES DURING THE EVENING INTO
  THE OVERNIGHT HOURS.

* SNOW ACCUMULATIONS...6 TO 8 INCHES EXPECTED BY EARLY
  TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST SNOWFALL IS
  EXPECTED TO OCCUR IN A NARROW BAND...WITH THE POTENTIAL FOR
  SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL OVER RELATIVELY SHORT
  DISTANCES.

* OTHER IMPACTS...LIGHT ICE ACCUMULATIONS MAY OCCUR INITIALLY WITH
  ANY FREEZING RAIN OR MIXED PRECIPITATION BEFORE THE PRECIPITATION
  TRANSITIONS TO ALL SNOW. THIS WILL RESULT IN EXTREMELY SLICK
  ROADWAYS AND HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ031-032-040-291200-
/O.UPG.KFGF.WS.A.0003.130128T2100Z-130129T1200Z/
/O.NEW.KFGF.WW.Y.0005.130128T2033Z-130129T1200Z/
EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...NEW YORK MILLS...WADENA...ELBOW LAKE
233 PM CST MON JAN 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...LIGHT SNOW WILL DEVELOP BY LATE THIS AFTERNOON. A BRIEF
  PERIOD OF FREEZING RAIN OR A MIXTURE OF FREEZING RAIN AND SNOW
  IS POSSIBLE BEFORE TRANSITIONING TO ALL SNOW EARLY IN THE
  EVENING. THE SNOW MAY BECOME HEAVY AT TIMES THIS EVENING.

* SNOW ACCUMULATIONS...3 TO 5 INCHES EXPECTED BY EARLY TUESDAY.
  THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A NARROW
  BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL EXPECTED
  OVER RELATIVELY SHORT DISTANCES.

* OTHER IMPACTS...LIGHT ICE ACCUMULATIONS MAY OCCUR INITIALLY WITH
  ANY FREEZING RAIN OR MIXED PRECIPITATION BEFORE THE PRECIPITATION
  TRANSITIONS TO ALL SNOW. THIS WILL RESULT IN EXTREMELY SLICK
  ROADWAYS AND HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ001-006-009-013-014-NDZ029-030-038-291200-
/O.NEW.KFGF.WW.Y.0005.130128T2033Z-130129T1200Z/
WEST POLK-LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE-
STEELE-TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
BAUDETTE...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FINLEY...MAYVILLE...VALLEY CITY
233 PM CST MON JAN 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY.

* TIMING...LIGHT SNOW WILL DEVELOP BY LATE AFTERNOON OR EARLY THIS
  EVENING. THE SNOW MAY BECOME HEAVY AT TIMES THIS EVENING.

* SNOW ACCUMULATIONS...3 TO 5 INCHES EXPECTED BY EARLY TUESDAY.
  THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A NARROW
  BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL EXPECTED
  OVER RELATIVELY SHORT DISTANCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JAM
3 follow-up statements
358 
WWUS43 KFGF 290158
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
758 PM CST MON JAN 28 2013

...HEAVY SNOW WILL CONTINUE OVERNIGHT...

.A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK FROM THE CENTRAL
PLAINS LATE THIS AFTERNOON TO EASTERN IOWA BY EARLY TUESDAY
MORNING. A BAND OF HEAVY SNOW ASSOCIATED WITH THIS SYSTEM WILL
CONTINUE TONIGHT ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL
AND NORTHWEST MINNESOTA. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED
TO OCCUR IN A FAIRLY NARROW BAND...WITH LIGHTER TOTALS ON EITHER
SIDE OF THIS BAND. THUS THE POTENTIAL EXISTS FOR A SHARP CUTOFF
BETWEEN AREAS RECEIVING SIGNIFICANT SNOWFALL AND THOSE AREAS
RECEIVING LITTLE OR NO SNOW.

MNZ001-NDZ029-030-290300-
/O.CAN.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/
WEST POLK-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...FINLEY...
MAYVILLE
758 PM CST MON JAN 28 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE SNOW BAND THAT WAS FORECAST TO AFFECT THE AREA WILL OCCUR JUST
TO THE SOUTH....SO THE ADVISORY HAS BEEN CANCELLED.

$$

MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291200-
/O.CON.KFGF.WS.W.0002.000000T0000Z-130129T1200Z/
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON...
GWINNER...WAHPETON
758 PM CST MON JAN 28 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* SNOW...HEAVY AT TIMES WILL CONTINUE TONIGHT FROM SOUTHEAST NORTH
  DAKOTA INTO WEST CENTRAL MINNESOTA.

* SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE EXPECTED BY EARLY
  TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST SNOWFALL IS
  EXPECTED TO OCCUR IN A NARROW BAND ALONG A LIDGERWOOD TO
  BARNESVILLE TO BEMIDJI LINE...WITH THE POTENTIAL FOR SIGNIFICANT
  VARIATIONS IN TOTAL SNOWFALL OVER RELATIVELY SHORT DISTANCES.

* VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE AT TIMES FROM
  HEAVY SNOW...AND TRAVEL WILL BE DIFFICULT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ006-009-013-014-031-032-040-NDZ038-291200-
/O.CON.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST OTTER TAIL-WADENA-GRANT-BARNES-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY
758 PM CST MON JAN 28 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* SNOW WILL CONTINUE OVERNIGHT AND MAY BE HEAVY AT TIMES.

* SNOW ACCUMULATION FROM 3 TO 5 INCHES IS EXPECTED BY EARLY
  TUESDAY. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A
  NARROW BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL
  EXPECTED OVER RELATIVELY SHORT DISTANCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

DK
509 
WWUS43 KFGF 291017
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
417 AM CST TUE JAN 29 2013

...HEAVY SNOW TAPERING OFF THIS MORNING...

.SNOWFALL CONTINUES TO DIMINISH AS THE SOUTHERN RED RIVER VALLEY
AND WEST CENTRAL MINNESOTA THIS MORNING. HEAVY SNOW FALL HAS
OCCURRED ALONG A LINE FROM THE CAYUGA/LIDGERWOOD AREAS IN SE ND
AND EXTENDED NORTHEAST TO THE WAHPETON/BRECKENRIDGE TO DETROIT
LAKES TO PARK RAPIDS AND BEMIDJI AREAS. TRAVEL IMPACTS CONTINUE AS
ROADS REMAIN SLICK FROM YESTERDAYS FREEZING PRECIPITATION AND HEAVY SNOW.

MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291200-
/O.CON.KFGF.WS.W.0002.000000T0000Z-130129T1200Z/
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON...
GWINNER...WAHPETON
417 AM CST TUE JAN 29 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* SNOW...WILL CONTINUE THIS MORNING ACROSS WEST CENTRAL MINNESOTA.

* SNOW ACCUMULATIONS HAVE OCCURRED WITH 6 TO 8 INCHES REPORTED...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* TRAVEL WILL CONTINUE TO BE DIFFICULT AS ICY ROADS UNDER THE
  HEAVY SNOW WILL CAUSE SLICK CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ006-009-013-014-031-032-040-NDZ038-291200-
/O.CON.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST OTTER TAIL-WADENA-GRANT-BARNES-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY
417 AM CST TUE JAN 29 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* SNOW WILL CONTINUE TO DIMINISH THIS MORNING.

* SNOW ACCUMULATION FROM 3 TO 5 INCHES IS EXPECTED BY EARLY 
  TUESDAY. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN 
  A NARROW BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL 
  EXPECTED OVER RELATIVELY SHORT DISTANCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

JK
198 
WWUS43 KFGF 291143
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
543 AM CST TUE JAN 29 2013

...SNOW CONTINUES TO DIMINISH ACROSS WEST CENTRAL MINNESOTA...

.THE HEAVY SNOWFALL HAS ENDED ACROSS THE SOUTHERN RED RIVER VALLEY
AND WEST CENTRAL MINNESOTA. SOME LIGHT SNOW WILL CONTINUE BUT
LITTLE ADDITIONAL ACCUMULATIONS WILL OCCUR. TRAVEL MAY STILL BE
IMPACTED AS ROADWAYS ARE STILL LIKELY TO HAVE ICY SURFACES.

MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291245-
/O.EXP.KFGF.WS.W.0002.000000T0000Z-130129T1200Z/
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON...
GWINNER...WAHPETON
543 AM CST TUE JAN 29 2013

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

* THE HEAVY SNOWFALL HAS ENDED ACROSS THE AREA. A BAND OF 6 TO
  12 INCHES HAS BEEN REPORTED ACROSS THIS WARNING AREA.

* TRAVEL MAY STILL BE SLOW AS ROAD SURFACES ARE LIKELY SNOW PACKED
  OR ICY. USE EXTRA CAUTION THIS MORNING.

$$

MNZ006-009-013-014-031-032-040-NDZ038-291245-
/O.EXP.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST OTTER TAIL-WADENA-GRANT-BARNES-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY
543 AM CST TUE JAN 29 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

* ACCUMULATING SNOW FALL HAS ENDED ACROSS THE REGION.

* ROADS MAY STILL BE SLICK SLOWING TRAVEL. USE EXTRA CAUTION.


$$


JK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 10:43 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 28, 10:43 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1043 AM CST MON JAN 28 2013

.DISCUSSION...FORECAST CHALLENGES CONCERN ONGOING ADVISORY AND
LATE AFTERNOON/EVENING HEAVY SNOW EVENT.

STILL MAY SEE SOME LOCALIZED FREEZING MIST FROM FOG OTHERWISE ANY
MEASURABLE PCPN OVER WITH EXITING WAVE AND MIST NOT LIKELY TO MAKE
TRAVEL ANY WORSE. FOR THIS WILL CANCEL CURRENT ADVISORY AND BEGIN
TO FOCUS ON HEAVY SNOW EVENT FOR LATE AFTERNOON INTO TONIGHT.
LATEST GFS/NAM AND SREF NOW SHIFTING HEAVY PCPN AXIS A BIT FARTHER
NORTH. WILL BE EXTENDING WINTER STORM WATCH A SET OF COUNTIES
FARTHER NORTH ACROSS SE NE INTO PORTIONS OF NW MN. WILL LIKELY
NEED AN ADVISORY BUFFERING FUTURE WARNING AREA WHICH IS NOT AT
THIS POINT SET. GFS INDICATING IMPRESSIVE ZONE OF FRONTOGENETIC
FORCING ALONG WITH WAVE SO BAND OF HEAVY SNOW STILL LOOKS GOOD.
OTHERWISE NOT PLANNING ON MAKING ANY MORE SIGNIFICANT CHANGES
OTHER THAN ADJUSTING POPS/QPF/SNOW AMOUNTS.

&&

.AVIATION...IFR CONDITIONS IN FOG TO CONTINUE ACROSS S HALF OF FA
TRANSITIONING TO MVFR CONDITIONS FARTHER NORTH WITH VFR OVER FAR
NW FA. CONDITIONS TO PERSIST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE
     TONIGHT FOR NDZ039-049-052-053.

MN...WINTER STORM WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE
     TONIGHT FOR MNZ002-003-015>017-022>024-027>032-040.

&&

VOELKER
Hazardous weather outlook, Jan 28, 6:07 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
607 AM CST MON JAN 28 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
607 AM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FREEZING DRIZZLE ACROSS SOUTHEAST NORTH DAKOTA AND WEST
CENTRAL MINNESOTA WILL COME TO AN END BY NOON. OTHERWISE...EXPECT
ISOLATED TO SCATTERED SNOW SHOWERS INTO THE EARLY AFTERNOON
HOURS...MAINLY ACROSS NORTHEAST NORTH DAKOTA INTO NORTHWESTERN
MINNESOTA.

LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS...THE POTENTIAL
EXISTS FOR A NARROW BAND OF HEAVY SNOW FROM EXTREME SOUTHEAST
NORTH DAKOTA AND INTO WEST CENTRAL MINNESOTA. A BRIEF PERIOD OF
FREEZING RAIN WILL OCCUR BEFORE SWITCHING OVER TO SNOW. THERE
REMAINS UNCERTAINTY WITH THE LOCATION OF THE HEAVIEST SNOWFALL AND
THE DURATION OF THE FREEZING RAIN. THE POTENTIAL EXISTS FOR 6 TO
12 INCHES OF SNOW WITHIN A NARROW BAND...WITH LIGHTER AMOUNTS ON
EITHER SIDE BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT. A BRIEF
PERIOD OF BLOWING SNOW WILL BE POSSIBLE WHERE THERE IS SNOW
AVAILABLE TO BLOW AROUND. A VERY COLD AIRMASS WILL FOLLOW FOR
WEDNESDAY AND THURSDAY. PERIODS OF HAZARDOUS WIND CHILL VALUES
WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:00 AM CSTWinter Storm WatchFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 6 more11 hr
Jan 28, 4:22 AM CSTFreezing Rain AdvisoryFGFBecker, Clay, Clearwater, Grant, Hubbard, Mahnomen and 7 more7 hr
Jan 28, 2:33 PM CSTWinter Weather AdvisoryFGFBeltrami, Grant, Lake of the Woods, Otter Tail, Pennington, Polk and 2 more15 hr

Nearby

Winter Storm Warnings in Minnesota, 2013Winter Storm Warnings in North Dakota, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.